Are sticky blood and APS the same thing?

As I am trying to understand this condition and looking to getting tests done, I want to understand the terms. Is sticky blood the same thing as APS?

Is low vitamin D a common symptom? I guess mine is very low. Strange as I have a pretty nice tan ;>)

I guess I will list other symptoms I have:

Extreme Fatigue,

foggy brain,

aches all over,

I get the sweats very easily, especially in the morning

Light headed

ear pain, irritated glands in neck

Get irritated very easily (want to lash out)

Chemical smells put me into a coughing fit.

Conditions I have had in the past:

Pancreatitus 2004

Non Hodgkins lymphoma 2005

Pneumonia (a few times)

DVT last year in my lower leg 2013

Latest blood tests show positive ANA screen and elevated liver enzyme (something I have had in the past)

The DR's I deal with can be pretty stubborn when it comes to things they don't know much about. So I want to have all the ammo I can to be pro-active in maybe finally getting a diagnosis and hence a treatment regiment that will make a difference.

Like I had mentioned before, I was put on Warfarin after DVT and had best health stretch for a very long time. Since I have been off of it, all of the above symptoms have come back and this time they don't want to seem to go away.

Any insight and or info that I can present to DR would be appreciated. Or if someone recognizes these symptoms as another auto immune syndrome, let me know. I will get myself a copy of the "Sticky Blood" book asap.

Thanks much,

Bo

5 Replies

oldestnewest
  • Hi... yes Hughes Syndrome, Sticky Blood, APS, Antiphopholipid Syndrom all equal the same thing. Lots of over lapping diseases, especially Sjogrens Disease and also Thyroid Disease, Thyroid is notorious for not showing up in tests properly and you can have Hypo or Hyper Thyroid problems. Some also have Lupus. It is a very good idea to regularly test D, iron, B and the Thyroid. I hope this helps. Also please look on the HSF charity website, lots of useful books for sale, which will help you and your doctor an awful lot. MaryF

  • I have "talked" with you and suggested an APS-doctor to have a proper diagnose. Did you find someone?

    If you talk to an APS-specialist he/she can help you distinguish the different symtoms in connection with other autoimmun illnesses like Mary has told you.

    Please, Bo, do not wait too long because I think you need to be anticoagulated.

    My best to you and Good Luck to find that APS-specialist.

    Kerstin

  • Many of your symptoms sound familiar to me. It is very important to consult with a doctor who is experienced in treating APS. Warfarin has been a good drug for me as in addition to stopping the TIAs and DVTs I see a range of improvements from everything to balance issues when walking to joint pain reduction,and (this is bizarre) a higher vocal range when my INR is above 2.5. (Below 2.5 I am an alto; above 2.5 and I'm a soprano.)

    When our blood is too thick it can cause problems throughout the body. And when our immune system is on overdrive (which can be a cause or a result of thick blood) then the lymph nodes are swollen (neck under arms and/or tender spleen.) AND (this is the big bug-a-boo!) exhaustion and brain fog! A doctor who is not experienced in treating APS is likely to discount these attendant symptoms and attribute them to patient anxiety or nerves. A doctor with APS experience will have heard these symptoms before and is more likely to try to seriously address them.

    Good luck!

  • I agree Gina!

    Nice weekend in West-Virginia!

    Kerstin

  • Thanks every one for the info. I did find a couple of local Hemotologists off of "http://www.apsfa.org"

    After reading all of the valuable info and responses on this site. I am 100% convinced that regardless of diagnosis, that I need to go back on warfarin asap. So that is my new mission.

    I feel very blessed to have stumbled on to this forum. I may be close to finding answers to questions that have been plaguing me for 20 years. I can't tell you how important that is to me for so many reasons.

    I will be sure to post updates as to how things progress for me, as it may be valuable for others.

    Thanks again, God bless.

    Bo

You may also like...